advertisement

ADHD

Question
Posted by: Milani | 2019/10/28

Q.

My son's behavior changed and I would like to have some advice.

Hi my son was diagnosed with ADHD when he was 6 years old. They started him on 10mg Ritalin every day. When he was 8 years old they moved up his dose to 10 mg in the morning and 10 mg at 12:00 during the day. I took him back to the doctor when i noticed that his concentration is not with any school work so the doctor once again move the dosage up to 20 mg Ritalin in the morning and 10 mg Ritalin at 13:00 at  school, but through all of that he didn't have any behavior problems. Until the beginning of the last term this year. He fights the medicine, I don't know how but I make sure he drinks it and that whole day is a nightmare for me. Or he let's the medicine work then he would get depressed and cry for no reason, or he will hurt his baby sister and he will just say that he was only playing with her but she will cry when that happen then he will laugh at her. There is times in the evening that if I tell him to go to bed he will start back chatting me then I will help him to get to bed not fighting with him then he will get so angry that it looks like he wants to hurt me. And suddenly he says the most horrible swear words and he will swear adults and think that he has the right to do that. Please tell me what I can do to help my son, he was the most kind hearted and loving child and now his behavior changed.

Expert's Reply

A.

ADHD Expert
- 2019/11/04

It is very important that his doctor review his medication for optimal ADHD management, and also to assess his mood. Behavioural problems in a child can be due to various reasons - and it is important to make sure what is going on, and to treat accordingly. Play therapy may also be helpful.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.